Alert archive / South Carolina / Beach Hazards Statements in 2019
Beach Hazards Statement 18, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jun 29, 2019, 7:27 PM EDT for Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina. It took effect at Jun 30, 2019, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2019, 7:27 PM EDT (23:27 UTC)
- In effect from
- Jun 30, 2019, 6:00 AM EDT
- Expired
- Jun 30, 2019, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
313 WHUS42 KILM 292327 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 727 PM EDT Sat Jun 29 2019 NCZ106-108-SCZ054-056-301200- /O.NEW.KILM.BH.S.0018.190630T1000Z-190701T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 727 PM EDT Sat Jun 29 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... The National Weather Service in Wilmington has issued a Beach Hazards Statement, which is in effect from 6 AM EDT Sunday through Sunday evening. * LOCATIONS...In South Carolina, Coastal Horry and Coastal Georgetown. In North Carolina, Coastal Pender and Coastal New Hanover. * TIMING...From 6 AM EDT Sunday through Sunday evening. * SURF ZONE IMPACTS...Southwest winds around 15-25 miles per hour will create a strong longshore current at east-facing beaches on Sunday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 21
1 follow-up statement
588 WHUS42 KILM 302345 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 745 PM EDT Sun Jun 30 2019 NCZ106-108-SCZ054-056-010045- /O.EXP.KILM.BH.S.0018.000000T0000Z-190701T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 745 PM EDT Sun Jun 30 2019 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... The strong longshore currents along east-facing beaches have weakened. Therefore, the advisory will be allowed to expire. $$ 21
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 29, 7:07 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 29, 7:07 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 707 PM EDT Sat Jun 29 2019 .SYNOPSIS... High pressure over the Carolinas will continue to provide hot and mainly dry weather through the weekend. An increasing chance for showers and thunderstorms will occur late Sunday ahead of a front dropping south across the area. High pressure will follow next week. && .NEAR TERM /THROUGH SUNDAY NIGHT/... As of 700 PM Saturday...Our portion of the Carolinas was covered by ~100 mile wide ribbon of deep dry air that prevented any of the ragged cumulus that developed this afternoon from growing into showers. The SPC mesoanalysis site shows this feature quite well in the "LCL-LFC Mean RH" field under Thermodynamics if you want to see. A broad zone of mid level convergence was focused across our area today leading to enhanced subsidence and generated the dry air. The low-level flow should turn more westerly and accelerate tonight as low pressure deepens off New England and cyclonic flow strengthens as far south as the Carolinas. Surface winds should remain a little stronger than last night, leading to overnight low temperatures a few degrees warmer than we registered this morning. Forecast lows remain little changed, generally in the lower 70s. -TRA Discussion from 300 PM follows... Outside of the possibility of isolated convection this afternoon and evening, expect quiet weather for the next 24 hours or so. An approaching cold front could bring isolated storms to the area late Sunday afternoon into the evening, mainly NE. Lows tonight and Sunday night will fall into the lower to middle 70s. It will be hot Sunday with highs mainly in the mid to upper 90s. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 230 AM Saturday...A decent mid level trough will give the area a glancing blow during this period. The cold front unfortunately doesn't have really any noteworthy moisture to work with so only slight chance pops with the feature. The main affect will be slightly cooler temperatures Monday and moreso dewpoints. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 230 AM Saturday...The GFS continues to show the ridge across the Tennessee and Mississippi Valley's breaking down to the south especially later in the period. This allows more conducive conditions for convection with better mid level moisture and forcing in the way of the Piedmont Trough. The 12 UTC ECMWF seemed to jog in this direction but is still the drier of the two by far. Continued to show an increase in pops (hopefully not wish-casting) as time progresses through the period. More certain on temperatures being above normal during the period. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... As of 00Z...VFR throughout the period with dry air aloft limiting cloud cover and rain chances. Light SW winds will develop overnight and strengthen throughout the day on Sunday. Fog potential is low. A few low-topped Cu tomorrow afternoon with a slight chance of a shower or two. Shower chances increase Sunday evening as a front pushes southward across the area; dry air will limit coverage. Extended Outlook...Mainly VFR through the period with brief MVFR/IFR conditions with possible early morning fog and/or low stratus. && .MARINE... As of 300 PM Saturday... Tonight through Sunday night: Benign conditions expected tonight before SW winds amp up in advance of the front Sunday into Sunday evening, peaking at SW at 15 to 20 KT. After the FROPA Sunday night, winds will shift to the W-NW and decrease to 10 to 15 KT by daybreak. Seas will peak at 3 to 5 FT Sunday evening before falling to 2-4 ft by daybreak Monday. Sun night through Wed: Just a few hours of decent southwest winds, 15-20 knots as a front moves across Sunday evening. A weak westerly flow will ensue before a southwest flow develops again. This flow should prevail for the remainder of the period probably increasing in magnitude once again late as the development of the Piedmont Trough is expected. The short duration of the stronger winds early will not allow seas to build appreciably and really don't expect anything beyond the usual 2-3 and maybe at times 2-4 feet for significant seas. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...RGZ NEAR TERM...TRA/RAN SHORT TERM...RGZ LONG TERM...RGZ AVIATION...08 MARINE...ILM
Hazardous weather outlook, Jun 29, 3:03 PM EDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 303 PM EDT Sat Jun 29 2019 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 301915- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 303 PM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. For Sunday... Heat Indices will peak around 100 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-301915- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 303 PM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in South Carolina, 2019Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.